Follow
Share

Can anyone help me with advising me how to get my husband off the pain meds he has been on for 6 years for a severly torn rotator cuff.Xrays show bone on bone and he gets steroid shots every 3 months. They help a little. But he and I both want him off these horrible drugs. Can anyone advise ? Thank you...surgery is out of the question now with his Dementia.



This question has been closed for answers. Ask a New Question.
Find Care & Housing
My husband was addicted to vicodin and went to a treatment center to get off. He ended up getting back surgery and was back on them. Sometimes you need pain medication but be careful it does not become an addiction.
Helpful Answer (1)
Report

Well how old is your husband? Being on pain medication isn't the worst thing in the world, providing that it does indeed help him, and that it isn't interfering with his normal activities or further aggravating his dementia or other chronic illnesses. It's not unusual for people, or even the elderly to be on pain medication, providing they are under a Dr's care, and are using the medicine correctly. But yes, perhaps a pain patch, or a tapering plan may be in order. It wouldn't be very nice for him to have to live out his days in pain though either!
Helpful Answer (1)
Report

Sophe is right. A good anesthesiologist or acupuncturist can do a good job on pain relief.
Helpful Answer (1)
Report

Pills are not the only way pain is controlled nowadays. There are patches (little bits of sticky tape with medicine on them) and pumps and so forth. You might consider consulting with a doctor who is board certified in pain medicine or anesthesiology. I bet that shoulder really hurts and sometimes that much pain ruins your quality of life.
Helpful Answer (1)
Report

Thank you...I will give it a try when we go back this month. I guess he will just have to live with the pain it causes him...they say oh, take Tylenol for the pain yeah, right 6 years or so on a narcotic. That won't touch the pain....I'm not trying to be argumentative just venting. Thank you
Helpful Answer (0)
Report

Talk to the Dr. who prescribes the meds. The Dr. will most likely put your husband on a taper down dosage with instructions on how to go about it.
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.